Previous |  Up |  Next


cellularity; $G_\delta$-modification; index of narrowness; $\omega $-narrow; weakly Lindelöf; $\mathbb R$-factorizable; complexity of functions
We study relations between the cellularity and index of narrowness in topological groups and their $G_\delta$-modifications. We show, in particular, that the inequalities $\operatorname{in} ((H)_\tau)\le 2^{\tau\cdot \operatorname{in} (H)}$ and $c((H)_\tau)\leq 2^{2^{\tau\cdot \operatorname{in} (H)}}$ hold for every topological group $H$ and every cardinal $\tau\geq \omega $, where $(H)_\tau$ denotes the underlying group $H$ endowed with the $G_\tau$-modification of the original topology of $H$ and $\operatorname{in} (H)$ is the index of narrowness of the group $H$. Also, we find some bounds for the complexity of continuous real-valued functions $f$ on an arbitrary $\omega $-narrow group $G$ understood as the minimum cardinal $\tau\geq \omega $ such that there exists a continuous homomorphism $\pi\colon G\to H$ onto a topological group $H$ with $w(H)\leq \tau$ such that $\pi\prec f$. It is shown that this complexity is not greater than $2^{2^\omega }$ and, if $G$ is weakly Lindelöf (or $2^\omega $-steady), then it does not exceed $2^\omega $.
[1] Arhangel'skii A.V., Tkachenko M.G.: Topological Groups and Related Structures. Atlantis Studies in Mathematics, Vol. I, Atlantis Press/World Scientific, Paris-Amsterdam, 2008. MR 2433295
[2] Gartside P., Reznichenko E., Sipacheva O.: Mal'tsev and retral spaces. Topology Appl. 80 (1997), 115–129. DOI 10.1016/S0166-8641(96)00166-6 | MR 1469472 | Zbl 0888.54037
[3] Juhász I.: Cardinal Functions in Topology. Math. Centre Tracts 34, Amsterdam, 1971. MR 0340021
[4] Pasynkov B.A.: On the relative cellularity of Lindelöf subspaces of topological groups. Topology Appl. 57 (1994), 249–258. DOI 10.1016/0166-8641(94)90052-3 | MR 1278026 | Zbl 0803.54016
[5] Shakhmatov D.B.: On condensations of universal topological algebras preserving continuity of operations and decreasing the weight. Vestnik Moskov. Univ. Ser. Mat. Mekh. 1984, no. 2, 42–45 (in Russian). MR 0741161
[6] Tkachenko M.G.: Subgroups, quotient groups and products of $\mathbb R$-factorizable groups. Topology Proc. 16 (1991), 201–231. MR 1206464
[7] Tkachenko M.G.: Introduction to topological groups. Topology Appl. 86 (1998), 179–231. DOI 10.1016/S0166-8641(98)00051-0 | MR 1623960 | Zbl 0955.54013
[8] V. V. Uspenskij, A topological group generated by a Lindelöf $\Sigma$-space has the Souslin property: Soviet Math. Dokl. 26 (1982), 166–169.
[9] Uspenskij V.V.: On continuous images of Lindelöf topological groups. Soviet Math. Dokl. 32 (1985), 802–806. Zbl 0602.22003
Partner of
EuDML logo